I am experiencing hair loss at my temples and front hairline. I am 24 and it is at it’s very beginning stages. I Otherwise have a full head of hair and have not had problems in any other areas of my scalp. After looking into all the products out their and doing some research I have found that $transplants$, Propecia and Minoxidil are the only real effective options. The transplants are not monetarily possible right now, the Propecia is said to have no results when being used for temple areas and Minoxidil leaves me with unanswered questions. It would be of much help if you could answer all of the below questions for me.
- Would Propecia work in my case since I am at an early stage of loss?
- Is a 5% solution of Minoxidil better for my situation or would a 2% solution be better?
- Will the resulting hair I grow with Propecia or Minoxidil stay permanently as long as I keep using either product.
- Will I build up a tolerance to the product after a year or so eventually rendering it ineffective.
- I have read of a person who experienced increased wrinkles in his forehead as well as pronounced smile lines in his face as a result of Minoxidil, can this really happen and is it common?
If you can shed some light on these areas for me it would definitely be a huge help. This is the first serious step I am taking in dealing with this hair loss problem and I want it to be the right one instead of something I end up regretting or damaging myself over. Thanks
- You need an evaluation by a physician if Propecia is an option. You need a miniaturization study to see just what is going on and to establish a baseline for whatever treatment you elect.
- I generally recommend 5% minoxidil over the 2%.
- There is no guarantee that if you regrew hair with Propecia and/or minoxidil in the temples, that it would be permanent. However, they should slow down or prevent further loss. See Are Minoxidil and Propecia Worth Using? (with Photos).
- You will not build up tolerance, but your genetic fate will eventually catch up.
- I’ve never heard of increased wrinkles with minoxidil.